Missouri, 2016Damaging Winds in Missouri, July 24 to 25, 2016
July 24 to 25, 2016 · NWS EAX · 5 events in 3 counties and zones
Scattered Thunderstorms moved through western Missouri, leaving behind some minor tree damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered Thunderstorms moved through western Missouri, leaving behind some minor tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 24, 5:09 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 24, 5:09 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT SUN JUL 24 2016
.Discussion...
Issued at 338 PM CDT SUN JUL 24 2016
Tonight - Monday:
An extensive area of mid thick mid level cloud cover with embedded
light showers/sprinkles will continue to spread east across northern
MO with increasing high-based mid level clouds advancing through
west central MO. Lacking a push from the north and a hot and steamy
airmass to the south a weak cold front has made little progress
today. The boundary lies between MCI and STJ and extends through the
northeast corner of the CWA and to the west southwest into central
KS. A very warm elevated layer has kept convection in check. Believe
we have a small window between 23z and 02z for surface based
convection to form along the front. Should this activity fail to
develop we may have to wait until after midnight for any convective
activity to move in from the west. Have lowered PoPs some due to
closing window for surface based convection as well as the possible
delay until after midnight.
Tuesday through Sunday:
Compared to this past week next week continues to look rather
unsettled with multiple periods of precipitation chances after
Tuesday night. As the broad upper high reforms/retrogrades westward
into the intermountain region the flow becomes increasingly
dominated by northwesterly winds with embedded shortwaves/impulses
dropping southeast and through the Upper MS and mid MO River
Valleys. A nebulous surface pattern will exist with high pressure
shifting east and allowing a constant flow of moisture northward.
So, lacking timing consistency and surface boundaries am forced to
broadbrush PoPs throughout the forecast. Also favor going with
seasonal temperatures which is handled by the models.
&&
.Aviation...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 609 PM CDT SUN JUL 24 2016
A weak front slowly moving through the area may trigger a few showers
or storms this evening/tonight. But not confident anything will form
at all so have just mentioned a VCTS group. There is some potential
for additional storms to move into the area tomorrow morning, but at
this point any signal is not strong to carry a mention at this time.
Otherwise, conditions look to be VFR with light northeasterly winds.
&&
.EAX Watches/Warnings/Advisories...
KS...Excessive Heat Warning until 8 PM CDT this evening for KSZ025-
057-060-103>105.
MO...Excessive Heat Warning until 8 PM CDT this evening for
MOZ028>033-037>040-043>046-053-054.
&&
Discussion...MJ
Aviation...CDBHazardous weather outlook, Jul 24, 2:40 AM CST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CDT SUN JUL 24 2016
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-250845-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
340 AM CDT SUN JUL 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT WILL CONTINUE ACROSS AREAS GENERALLY SOUTH OF U.S.
HIGHWAY 36. SCATTERED THUNDERSTORMS WILL BECOME POSSIBLE BY THIS
EVENING AND CONTINUE OVERNIGHT...AND WHILE WIDESPREAD STRONG TO
SEVERE STORMS ARE NOT ANTICIPATED...A STRONG WIND GUST OR TWO
CANNOT BE RULED OUT WITH ANY ROBUST STORMS THAT DEVELOP.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 24, 3:53 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CDT SUN JUL 24 2016
MOZ007-008-016-017-242230-
PUTNAM MO-SULLIVAN MO-ADAIR MO-SCHUYLER MO-
453 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...WESTERN
SCHUYLER...SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR COUNTIES UNTIL
530 PM CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GREENCASTLE...OR 8 MILES SOUTHEAST OF UNIONVILLE...
MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...GREEN CITY...QUEEN CITY...GREENTOP...GREENCASTLE...
GLENWOOD...WORTHINGTON...LIVONIA AND LEMONS.
LAT...LON 4034 9249 4025 9295 4040 9307 4059 9258
4059 9248
TIME...MOT...LOC 2152Z 246DEG 26KT 4038 9289
HAWBLITZELSpecial weather statement, Jul 24, 5:57 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT SUN JUL 24 2016
MOZ053-250030-
BATES MO-
657 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BATES COUNTY UNTIL
730 PM CDT...
AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF BUTLER...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUTLER...FOSTER AND PASSAIC.
LAT...LON 3810 9456 3825 9457 3835 9433 3811 9424
TIME...MOT...LOC 2356Z 246DEG 12KT 3821 9445
HAWBLITZEL
Special weather statement, Jul 24, 6:23 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 PM CDT SUN JUL 24 2016
MOZ043-053-250100-
BATES MO-CASS MO-
723 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CASS AND
NORTHWESTERN BATES COUNTIES UNTIL 800 PM CDT...
AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ADRIAN...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ADRIAN AND ARCHIE.
LAT...LON 3834 9448 3848 9457 3858 9435 3837 9423
TIME...MOT...LOC 0023Z 248DEG 10KT 3843 9445
HAWBLITZEL
Thunderstorm Wind, Bates
- When
- July 24, 6:45 PM CST to 6:48 PM CST
- Where
- Bates County, Adrian
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.400, -94.350
A large tree was snapped and another tree was uprooted. Neither tree's size nor condition are known. This report was received via social media.
Thunderstorm Wind, Cass
- When
- July 24, 7:44 PM CST to 7:47 PM CST
- Where
- Cass County, 1.76 mi WSW of Garden City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.560, -94.230
Several tree limbs up to 3 inches in diameter were knocked down and shingles were peeled up and blown off of several houses.
Thunderstorm Wind, Cass
- When
- July 24, 7:49 PM CST to 7:52 PM CST
- Where
- Cass County, 0.88 mi SE of Garden City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.560, -94.190
A large tree was blown down with numerous tree limbs. Neither the size of the tree nor the limbs are known.
Thunderstorm Wind, Cass
- When
- July 24, 8:10 PM CST to 8:13 PM CST
- Where
- Cass County, 1.08 mi E of Lone Tree
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.570, -94.350
A trained spotter reported 60 mph wind at mile marker 153 on Interstate 49.
Thunderstorm Wind, Jackson
- When
- July 25, 1:54 AM CST to 1:57 AM CST
- Where
- Jackson County, 0.87 mi SE of Raytown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.010, -94.470
An elm tree limb approximately 12 to 14 feet long came down on a home. The condition of the limb is unknown and the extent of the damage to the home is also unknown. This report was received via social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 24, 20161 death · 1 event
- Rip Current in Florida, July 24, 20161 death · 1 event
- Damaging Winds in Pennsylvania, July 24, 2016$113,000 · 50 kt wind · 19 events
- Flash Flood and Hail in Colorado, July 24, 2016$125,000 · 2.75 in hail · 11 events
- Damaging Winds in Illinois, July 24, 2016$118,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 24, 2016$38,000 · 50 kt wind · 6 events
- Heat in Texas, July 24, 201621 events
- Lightning Strike in Wisconsin, July 24, 2016$25,000 · 1 event
- Heat in Louisiana, July 24, 201617 events
- Damaging Winds in West Virginia, July 24, 2016$17,000 · 50 kt wind · 4 events
- Heat in Arkansas, July 24, 20169 events
- Flash Flood and Hail in Illinois, July 24, 20161 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652710, 652711, 652712, 652715, 652713.